question-icon

What causes headache after blood donation?

default
Posted on Mon, 25 Jul 2016
Question: hello. I had donated blood on Saturday and on Sunday evening I started to feel tired and headache. the most disturbing is the vision of my right eye. I see a cloud in centre where I see little dark shadow. if I close my left eye. from the right eye I cannot see ya part with cloud clearly. is this caused by sudden blood level and will this get away ?
doctor
Answered by Dr. N. K. Misra (11 hours later)
Brief Answer:
Maculopathy.

Detailed Answer:
Dear XXXXXXX
This is a retinal involvement,probably macular region.This is to be examined tomorrow in the morning by a retina specialist.Theoretically it can be a coincidence,but we have to keep blood donation history in mind.
Get a retinal examination done tomorrow and get back to me with reports.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. N. K. Misra (40 minutes later)
we do not have such facility here. if I do in a week time is it ok ? as I need to travel for this.
doctor
Answered by Dr. N. K. Misra (4 hours later)
Brief Answer:
Maculopathy

Detailed Answer:
My dear,
Good of you to get back to me.

In a situation like this, we can't leave you untreated for a week. Nevonac eye drop thrice a day, orally anti-oxidants are to continue till a definite diagnosis is confirmed. Abstain from tobacco, if you use it, completely.

Do get back to me in case of any further query in this regard.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. N. K. Misra (5 hours later)
thank you for the advice. can this be permanent ?
doctor
Answered by Dr. N. K. Misra (3 minutes later)
Brief Answer:
Maculopathy

Detailed Answer:
My dear,
There is a accurate diagnosis to be made and then proper management to done.As yet we don't have a accurate diagnosis and then management.All this will improve,but get a examination done first and have treatment in the meanwhile.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. N. K. Misra (6 hours later)
I had gone to see local eye clinic and this is what they said.
doctor
Answered by Dr. N. K. Misra (14 minutes later)
Brief Answer:
Maculopathy

Detailed Answer:
Dear XXXXXXX
This is not good enough.I have my doubts about the level of examination.I will be happy if you could get to a proper retina clinic at the earliest and not take one week to get it done.Here I feel time is important and get it done quickly.
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
default
Follow up: Dr. N. K. Misra (48 minutes later)
there are no good doctors or clinics here. that's why I was thinking will do proper check when in Dubai. but will see if I can get one done in mainland. thanks.
doctor
Answered by Dr. N. K. Misra (14 minutes later)
Brief Answer:
Maculopathy

Detailed Answer:
Dear XXXXXXX
in the meanwhile Nevonac eye drop can be put in 3 times a day
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
default
Follow up: Dr. N. K. Misra (4 hours later)
we don't get these here. any other name for this medicine.
doctor
Answered by Dr. N. K. Misra (20 minutes later)
Brief Answer:
Maculopathy

Detailed Answer:
My dear,
Nepafenac is the compound,and Nevonac is from Alcon a multinational company.Nust check if it is available from some other company locally.
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. N. K. Misra

Ophthalmologist

Practicing since :1977

Answered : 1299 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes headache after blood donation?

Brief Answer: Maculopathy. Detailed Answer: Dear XXXXXXX This is a retinal involvement,probably macular region.This is to be examined tomorrow in the morning by a retina specialist.Theoretically it can be a coincidence,but we have to keep blood donation history in mind. Get a retinal examination done tomorrow and get back to me with reports.